Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 52, NWS Blacksburg, VA

August 1, 2018Stokes County, Surry County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 1, 2018, 7:38 PM EDT for Stokes County, Surry County, Yadkin County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2018, 7:38 PM EDT (23:38 UTC)
Expired
Aug 2, 2018, 1:30 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Stokes County, NC, Surry County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

926 
WGUS51 KRNK 012338
FFWRNK
NCC169-171-197-020530-
/O.NEW.KRNK.FF.W.0052.180801T2338Z-180802T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
738 PM EDT WED AUG 1 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Surry County in northwestern North Carolina...
  Stokes County in north central North Carolina...
  Yadkin County in northwestern North Carolina...

* Until 130 AM EDT

* At 732 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain moving into the warned area. Up to two inches of rain 
  have already fallen. Stokes County dispatch has reported flooding 
  issues earlier this afternoon from previous thunderstorms. Yadkin 
  and Surry Counties recieved a considerable amount of rain last 
  night, making conditions favorable for flash flooding to occur 
  again. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Mount Airy...
  Elkin...
  Fairview...
  Flat Rock...
  and Yadkinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3606 8088 3628 8086 3656 8070 3654 8003
      3626 8004 3626 8045 3622 8043 3621 8045
      3614 8044 3611 8051 3605 8050

$$

JR
2 follow-up statements
051 
WGUS71 KRNK 020226
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1026 PM EDT WED AUG 1 2018

NCC169-171-197-020530-
/O.CON.KRNK.FF.W.0052.000000T0000Z-180802T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry NC-Stokes NC-Yadkin NC-
1026 PM EDT WED AUG 1 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR 
SURRY...STOKES AND YADKIN COUNTIES...

At 1025 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already 
fallen. The heavier rain that prompted the warning has moved out of 
the area, however additional rainfall is still expected into the 
next few hours.

Some locations that will experience flooding include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
and Yadkinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3606 8088 3628 8086 3656 8070 3654 8003
      3626 8004 3626 8045 3622 8043 3621 8045
      3614 8044 3611 8051 3605 8050

$$

JR
662 
WGUS71 KRNK 020523
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
123 AM EDT THU AUG 2 2018

NCC169-171-197-020532-
/O.EXP.KRNK.FF.W.0052.000000T0000Z-180802T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry NC-Stokes NC-Yadkin NC-
123 AM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING FOR SURRY...STOKES AND YADKIN COUNTIES 
WILL EXPIRE AT 130 AM EDT...

The heavy rain has ended. Additional lighter showers are expected 
this morning. Flash Flooding is no longer expected to pose a threat. 
Please continue to heed any remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3606 8088 3628 8086 3656 8070 3654 8003
      3626 8004 3626 8045 3622 8043 3621 8045
      3614 8044 3611 8051 3605 8050

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 7:36 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 1, 7:36 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
736 PM EDT Wed Aug 1 2018

.SYNOPSIS...
The Mid-Atlantic Region will remain in a very moist airmass
through at least Friday as a deep southerly flow of air persists
ahead of a slow moving front. This will result in periods of
showers and storms with heavy rains and potential flash
flooding.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 706 PM EDT Wednesday...Adjusted PoPs/Wx slightly through
midnight to match forecast expectations. No adjustments
presently needed to the flash flood watch at this point.

Greatest convective threat through midnight appears to be for
areas east of the Blue Ridge. This is where the air mass has
destabilized more substantially than areas along and west of the
Blue Ridge. With better instability in the foothills and
Piedmont areas, scattered thunderstorms may be capable of heavy
convective rainfall rates at least through 10 PM, even though
individual storms in this moderately unstable regime will be
moving along at a good clip. Have added heavy rain wording to
the zone forecast in these eastern sections through midnight,
though it will likely not be raining through the period.
There is still some corridor of severe weather given strong flow
fields also in this eastern area, and will need to keep tabs on
storms currently in Southside and into northern NC for wind
damage. There has already been several reports of trees downed
in Henry County and in parts of Stokes County as well.

Along and west of the Blue Ridge, thunderstorm coverage probably
will be only isolated to widely scattered, but a steady slug of
at least moderate rain now over eastern TN into northern GA
moves across these areas after 9 PM. These areas are just not as
unstable as areas further east of the Ridge. There may be some
heavier rainfall rates at times here, but steady moderate rain
is a good bet as weak surface wave moves northeast over the next
few hrs.

No other changes needed attm.

Previous discussion from 415 PM follows...

Widespread showers with only isolated thunder have moved into
the western half of RNK forecast area in deep southerly moist
flow, while breaks in clouds to the east have helped establish
modest instability of SBCAPE of 2000-2500 J/kg across parts of
the Piedmont. However there is a weak capping inversion and some
mid level drier air there to so far prevent any convection from
developing except for much farther east along remnants of sea
breeze from in central NC. Some of this may move into the
Piedmont areas of our CWA in north-central NC and Southside VA
this evening. Meanwhile, deeper convection forming in the
western parts of the Carolinas may also move north into our
foothills this evening where the ground is saturated from
rainfall over 4-5 inches yesterday. The more moderate rainfall
rates farther west may last for much of the evening so this
also remains an area of a flooding concern as well. Thus see no
reason to change the FF watch headline at this point. However
looking like the threat of any severe weather is minimal and may
be confined to the Piedmont this evening where instability is
the highest. Shear remains marginal but enough to help with some
degree of organization of storms and the small chance of an
isolated severe storm through the late this evening, with
damaging winds being the main threat.

Later tonight, many of the hi res shorter term models suggest
the deeper convection along or east of the foothills fades, with
a regeneration of the some of the coverage back to the west with
an upper wave moving up out of the deep south, so do not think
the flood threat goes way completely even toward morning but
rates will be lower. So have depicted an increasing trend in
PoP values in the far west back into in the categorical range
toward morning after first lowering late this evening into
chance range.

For Thursday the pattern overall remains similar, with fairly
widespread convection developing again including higher chances
in the Piedmont by afternoon and could be better overall
coverage than today considering the hi res ensemble solutions.
Could be another marginal threat for severe in the Piedmont but
really do not see this being any better chance than today,
which so far has proved very minimal. Greatest threat again
should be for flash flooding with yet another wave moving north
and helping to concentrate much of the convection in the same
foothill areas of wrn NC and the souther Blue Ridge of VA.
Still, hard to be confident enough to say the threat for flash
flooding is only there so continuation of the FF watch still
looks good through Thursday in all locations except for the
Piedmont where coverage should again be more scattered.

Overall confidence in continued wet pattern with heavy rain and
isolated flash flood being the main threat, but confidence is
lower in terms of specific areas for potential flash flooding
as well as any marginal severe threat.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
As of 115 PM EDT Wednesday...

Thursday night into Friday, the region will remain in a pattern where
copious moisture continues to stream into the area on the eastern
side of a stalled, but soon to be washing-out upper trough centered
over the Mississippi River Valley. Rounds of heavy rain will again
be possible over the area.

Friday night into Saturday, expect the start of a transition whereby
the upper trough dissipates and an upper high off the southeast U.S.
coast retrogrades west, closer to the coast. This process will begin
to deviate the low level flow so that trajectories off the Gulf of
Mexico will be heading into the Lower Mississippi River valley,
rather than across our area of the country. Low level flow across
our region will become more light and variable and then light from
the west. This pattern shift will not be complete until Saturday
night into Sunday, so Saturday still has the potential for some more
organized showers and storms, but not as much so as in recent days.

Temperatures during this part of the forecast will trend warmer with
readings around normal for this time of year by Saturday.

Forecast confidence during this segment of the forecast is moderate
to high.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 1215 PM EDT Wednesday...

Saturday night through at least Monday night the area will be on the
north side of a west-east oriented upper level ridge. This feature
will keep our region out of the main steering flow aloft. All the
best jet dynamics will be well north of our region near the
U.S./Canadian border and also to our west over the Plains States.
Low level flow will be weak with no direct avenue of moisture either
from the Gulf of Mexico or the western Atlantic.

Even though there will not be a strong stream of moisture into the
area, plenty will simply be in place across the area given our
current moist environment. Also, surface heating of saturated ground
will help evaporate some of that moisture into the boundary layer.
Diurnal showers and storms are forecast with the best coverage
across the mountains. This region is most preferred as it will be
farther away from the influence of the upper ridge's capping
inversion, and weak low level orographical convergence during the
peak heating of the day will be the mechanism for convective
initiation.

The forecast becomes a bit more questionable Tuesday into Wednesday.
Guidance has been flip-flopping in regards to a possible shortwave
trough and associate cold front that may be entering and crossing
our region during this time period. This feature would allow for
more than simply diurnal activity, but a broader region of
convection coincident to its crossing.

Temperatures during this portion of the forecast will trend milder
through at least Monday with temperatures averaging five degrees
above normal by then. Depending upon the trend of the potential
trough/front, temperatures will either continue to be around five
degrees above normal on Tuesday, and potentially Wednesday as well,
or drop to readings closer to normal for Tuesday and Wednesday.

Forecast confidence through Monday/Monday night is moderate, but
drops to low confidence Tuesday through Wednesday.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
As of 736 PM EDT Wednesday...Similar to last couple nights,
expect degraded flight conditions for the evening and overnight
hrs due to combination of showers/thunder through midnight, and
then showers interspersed with mist and low ceilings for
overnight potentially into the Thursday AM hrs.

Areas east of the Blue Ridge (Danville and Lynchburg TAFs) stand
the best chance at seeing IFR or lower visibility from heavy
rain producing thunderstorms at least through 04z. A few of
these may be associated with gusty winds/localized wind shear if
storms directly affect a TAF site. Have highest confidence on
Danville being most impacted and have included a TEMPO group
with the 00z TAF issuance. May need to amend Lynchburg's TAF
with TEMPOs as well as storms move north-northeast. Western TAFs
should see more MVFR showers developing around mid-evening, and
while thunder is possible the better chance east of the Blue
Ridge. Rain looks to last well into the overnight and morning
hrs from Roanoke west. Ceilings likely will lower to MVFR- IFR
again after midnight, but it remains uncertain when ceilings may
lift tomorrow. Did show some VFR ceilings at Lynchburg in the
afternoon, but at least MVFR looks more likely elsewhere. Winds
south 4-8 kts.

Confidence high in terms of winds, and is moderate on flight
categories. Confidence is low to moderate on timing specific
thunderstorm impacts at eastern terminals through 04z.

Extended...

Moist airmass will remain over the forecast area through Friday
and will start to see more of a summer pattern later in the
weekend as upper ridge builds in from the Atlantic limiting
storms to mainly afternoon/evening and scattered. Until then
should expect periods of sub-VFR conditions in storms as well as
at night/early morning at most sites.

Confidence is moderate to high, both temporally and spatially
throughout the extended period.

&&

.HYDROLOGY...
As of 415 PM EDT Wednesday...

Flash Flood Watch in effect through 8am Friday, with 1.5 to 4
inches of rain likely in an area from the foothills of VA/NC to
the Central/Southern Appalachians. Rainfall past 2 days has
averaged about one half to 2 inches along/west of the Blue
Ridge, though some areas saw upwards of 5 inches or more, while
some locations saw few. The heavier rains have fallen across the
NC foothills, into southside VA with another stripe across
portions of Southeast WV into Wythe County.

3 hour flash flood guidance is running about 1 to 2 inches in the
mountains and foothills, with some 3 inch amounts. Given PWATS
running 1.75 to 2 inches or about 150 to 175 percent of normal, any
rainfall will be heavy at times.

Flash flooding could occur almost anywhere this evening, and
again into Thursday, but the foothills/mountains have the best
shot.

In addition, after several days of rainfall where several inches to
5+ occur, will have to watch main stem rivers, particularly, the New
and Greenbrier Rivers, and possibly the Yadkin and Dan. Those
along the Greenbrier, Yadkin, and Dan, as well as upper New
River should pay attention to the forecast and river levels
over the coming 48 to 72 hours.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Friday morning for VAZ007-009>020-
     022>024-032>035-043.
NC...Flash Flood Watch through Friday morning for NCZ001>004-
     018>020.
WV...Flash Flood Watch through Friday morning for WVZ042>044-507-
     508.

&&

SYNOPSIS...SK
NEAR TERM...AL/SK
SHORT TERM...DS
LONG TERM...DS
AVIATION...AL/SK
HYDROLOGY...WP
Hazardous weather outlook, Aug 1, 4:21 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
421 PM EDT Wed Aug 1 2018

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-022030-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
421 PM EDT Wed Aug 1 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Flash Flood Watch.

A Flash Flood Watch is in effect through Thursday but may be needed
again Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ005-006-VAZ044>047-058-059-022030-
Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
421 PM EDT Wed Aug 1 2018

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Tonight.

An isolated severe storm with damaging winds and very heavy rain is
not out of the question through late this evening, but overall the
probability for hazardous weather remains low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A wet weather pattern continues into Friday. Heavy rainfall from
thunderstorms may lead to localized flooding. Flash Flood watches
may be necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 1, 4:58 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
458 PM EDT WED AUG 1 2018

NCZ003>005-020-VAZ032-033-043-012200-
Stokes-Yadkin-Rockingham-Surry-Henry-Franklin-Patrick-
458 PM EDT WED AUG 1 2018

...STRONG THUNDERSTORMS WILL AFFECT EASTERN SURRY...STOKES...
NORTHWESTERN ROCKINGHAM...EASTERN YADKIN... WESTERN
HENRY...SOUTHWESTERN FRANKLIN AND PATRICK COUNTIES...

Until 600 PM EDT.

At 457 PM EDT, strong thunderstorms extend from near Ararat to near
Mocksville. Movement was northeast at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Rocky Mount...
Madison...
Pilot Mountain...
Walnut Cove...
and Stuart.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3605 8063 3664 8054 3667 8047 3674 8045
      3675 8040 3679 8039 3683 8034 3687 8024
      3695 8018 3713 7988 3626 8002 3626 8045
      3614 8044 3611 8051 3605 8050
TIME...MOT...LOC 2057Z 221DEG 36KT 3657 8047 3595 8059

MBS
Special weather statement, Aug 1, 6:35 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
635 PM EDT WED AUG 1 2018

NCZ006-VAZ033-034-043>045-012330-
Caswell-Henry-Franklin-Campbell-Bedford-Pittsylvania-
635 PM EDT WED AUG 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CASWELL... SOUTHWESTERN CAMPBELL...PITTSYLVANIA... NORTHEASTERN
HENRY...SOUTHEASTERN BEDFORD AND SOUTHEASTERN FRANKLIN COUNTIES AND
THE CITY OF DANVILLE...

Until 730 PM EDT.

At 634 PM EDT, strong thunderstorms extended from near Snow Creek to
near Mayfield. Movement was northeast at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Danville...
Altavista...
Hurt...
Chatham...
and Gretna.

This includes The following Location Danville Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3648 7951 3654 7951 3654 7955 3689 7980
      3730 7930 3703 7910 3666 7919
TIME...MOT...LOC 2234Z 224DEG 27KT 3687 7975 3652 7952

MBS
Local storm report, Aug 1, 6:45 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     AXTON                   36.67N 79.72W
08/01/2018                   HENRY              VA   911 CALL CENTER

            HENRY COUNTY 911 REPORTED ONE TREE DOWN IN AXTON. TIME
            ESTIMATED FROM RADAR.

&&

LOCONTO
Local storm report, Aug 1, 6:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     RIDGEWAY                36.58N 79.87W
08/01/2018                   HENRY              VA   911 CALL CENTER

            HENRY COUNTY 911 DISPATCHER REPORTED MULTIPLE TREES WERE
            DOWNED IN RIDGEWAY. TIME ESTIMATED FROM RADAR.

&&

LOCONTO
Local storm report, Aug 1, 6:50 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     1 SE MARTINSVILLE CITY  36.67N 79.85W
08/01/2018                   CITY OF MARTINSVIL VA   TRAINED SPOTTER

            SPOTTER REPORTED A TREE DOWNED ON A POWER SUBSTATION NEAR
            THE THE INDIAN TRAIL IN MARTINSVILLE. TIME ESTIMATED FROM
            RADAR.

&&

LOCONTO
Special weather statement, Aug 1, 7:19 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
719 PM EDT WED AUG 1 2018

NCZ005-006-VAZ044-012345-
Rockingham-Caswell-Pittsylvania-
719 PM EDT WED AUG 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
EASTERN ROCKINGHAM...NORTHWESTERN CASWELL AND SOUTHWESTERN
PITTSYLVANIA COUNTIES AND THE WESTERN CITY OF DANVILLE...

Until 745 PM EDT.

At 719 PM EDT, strong thunderstorms extended from near Dry Fork to
Monroeton. Movement was northeast at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Danville...
Reidsville...
Wentworth...
Mayfield...
and Harrisons Crossroads.

Torrential rainfall is also occurring and a flood advisory is in
effect for localized flooding. Do not drive your vehicle through
flooded roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3625 7984 3680 7950 3667 7939 3624 7957
TIME...MOT...LOC 2319Z 207DEG 24KT 3673 7946 3627 7973

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:29 PM EDTAreal Flood WarningRNKWilkes, Yadkin2 hr
Jul 31, 9:00 PM EDTSpecial Weather StatementRNKRockingham45 min
Jul 31, 9:31 PM EDTAreal Flood AdvisoryRNKRockingham, Stokes3 hr
Jul 31, 9:57 PM EDTAreal Flood WarningRNKYadkin2 hr
Aug 1, 3:44 AM EDTFlash Flood WatchRNKAlleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more64 hr
Aug 1, 4:15 PM EDTSpecial Weather StatementRNKSurry, Yadkin45 min
Aug 1, 4:50 PM EDTAreal Flood AdvisoryRNKStokes, Surry, Yadkin3 hr
Aug 1, 4:58 PM EDTSpecial Weather StatementRNKStokes62 min
Aug 1, 5:10 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Surry50 min
Aug 1, 5:26 PM EDTAreal Flood AdvisoryRNKRockingham, Stokes3 hr
Aug 1, 5:57 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes63 min
Aug 1, 6:58 PM EDTAreal Flood AdvisoryRNKCaswell, Rockingham, Stokes2 hr
Aug 1, 7:50 PM EDTFlash Flood WarningRNKCaswell, Rockingham6 hr

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.